It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi
I have been reading some posts and feel I could contribute something here. But I dont think it is what most people want to hear. But - if people want to have a balanced view then all experiences are valuable?
I had been on sub for many months. Like everyone who is seeking a solution to a chronic drug problem - sub seemed to be heaven sent. I had been struggling with opiates and simply could not withstand the onslaught of the withdrawals...........time and time again I tried to withdraw and time and time again I failed. Also too I could not afford to be away from work. Finally I sought help. I'll cut a long story short. I was put on sub and it seemed to be the answer to all my prayers. I started to function "normally" - well - whatever that means?? But, for the first time in years I felt good about myself, felt I was no longer either soaring or sinking psychologically/mentally............. well - you all know what I mean. My head sort of levelled out and I got back to what I considered was a normal life. I truly believed that sub had transformed my life.......... that I had re-found myself - my true self............ it had given me back everthing.
But I was wrong. So wrong. With hindsight I now believe that sub merely put another layer on top - a further mask - on top of all that had happened to me during those years taking opiates. OK - on the surface - all looked fine - but it was just so subtle. I cant put it all down in writing....... but I was even more "cushioned" from reality than ever......... and really in more denial than ever - for I thought I was back to my old normal self. It was pure self delusion. I can see that now - altho I could not see it then.
My emotions were not as they should have been...... of course sub - being an opiate - affected all my feelings/moods/emotions.....but I just didnt realise it. Didnt want to see it or to admit to it. Most friends didnt notice anything wrong. But people who were really close to me - did notice. I was still as self absorbed as during the opiate years.....more interested now in being as "normal" as possible - I just didnt see it - all the selfish inward turned thought processes. Really not a fully functioning member of society - but one wrapped up in self and isolated from real life and real human beings. Maybe - a bit like the alcoholic who is not drinking but who is described as a "dry drunk". Such powers of self deception.
Finally - as the months went on - reality dawned - sub served me less well - after the initial good phase it all started almost imperceptibly to go downhill. Now - dont get me wrong - it was almost miraculous in the beginning - but what wouldnt be after all those months/years of taking opiates?? I think I was too easily pleased. Didnt apply a critical approach at all.
Finally I realised that I did want to be pill free - to experience life without any opiate to interfere with my real human emotions - in all their glory - fear being the one which then became most noticeable. I just wanted to be like everyone else in the world.
So - that was the beginning of the most difficult time in my life - the sub taper. I cannot tell you how harrowing it was. For me. It was so very very difficult. Had I realised how difficult it would be I know for sure that I would never have started to use sub in the first instance. For I believe that withdrawal from any other opiate must be much easier than from sub. BUT - I did it. When the time came I had to just jump and survive. I did. I have never looked back.

From my experiences I would urge people to think very very carefully about this route.................I think that sub is just an easy way out for both the medical profession and for the patient. Instant success. But I just wish that someone had stopped me..... surely some sort of behavioural therapy and help with a tapered withdrawal off opiates would have been the best way for me. I have wasted more years of my life ......... as others have said - its simply been the substitution of one opiate by another. Sub is more potent, longer acting............altogether more effective for altering behaviour than any other. And I was only too willing to accept it. Why on earth should we think it is any sort of "cure"? Its a trade off. And - being such a new treatment - there is so little known about it? I do believe that we are all guinea pigs- not something I would ever wish to enter into again.

I now realise why so few medics are allowed to prescribe sub. I suspect that any medic worth his training would think of better ways to treat his patient - to me - this is just a quick fix. I suspect too that there is a profit motive..

So I would advise people to think long and hard - dont just jump. Cos - tis like a parachute jump - with sub - once you have done it - there's no way back.

Just my ten cents worth.
Esprit-
Would you share your taper plan w/ me?
Ive very interested in hearing how you did it-in all its glory..and agony.
And give me the real deal on this-i know each of us are differant-our chemistry-our psychology etc..im very curious.
I wanted to add-that i agree-that this option for coming off opiates should be for most- short term-detoxification.
Maitainence should be long term-high dose opiate addiction-and the "less is more theory-has alot of merit.
Sub is a potent med-and a little goes a long way.
Thanx again..for sharing your thoughts.

DCV-
Not trying to scare ya..this is your thread-i hope you'll excuse me for jumping in here.
The sub is a good medication-and like i said-it has served me well-and given me hope and light.
How are you doing today?
I did not feel well-the first week of treatment-and my only suggestion to you-is to try and find the lowest dose possible to hold you-once you have stabilised-of course-discuss all concerns w/ your dr..
Most people feel better on lower doses w/ sub..i know i was at 8 mgs of sub for a long time.
Someone mentioned that was the equivalent-of 400 mgs of hydro-no wonder i couldn't keep my eyes open..
I felt good around 4 mgs-and so far-i have had no problems at 2 mgs-and now 1 mg.A bit of low end w/d symptoms-chills/weepy eyes-sleeplessness-but totally doable.
I wish you all the best-no matter what- i have no regrets so far-but this is not forever.And my time is approaching..
ggrl :angel:





All times are GMT -7. The time now is 10:52 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!